MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLUSH SUTURE CUTTER XL; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. FLUSH SUTURE CUTTER XL; ACCESSORIES,ARTHROSCOPIC
Model Number 72203052
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the flush suture cutter x was broken.It is unknown whether the event happened during surgery and if there was patient involvement.It is unknown if there was a delay or if a backup device was available and how the issue was resolved.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the device was returned with a tip protector in place.There were signs of wear, but no debris.The shaft had dislodged from the handle, leaving the cutter inoperable.A functional evaluation revealed that the cutters did not operate unless the shaft was pushed into the handle fully.It did not remain in place, indicating that there may have been a component missing or broken within the handle.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed and the root cause was associated with component failure.Factors that could have contributed to the reported event include excess force during use, sterilization processes, or wear from day to day use.
 
Additional Manufacturer Narrative
H10: h2, h3, h6.The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the device was returned with a tip protector in place.There were signs of wear, but no debris.The shaft had dislodged from the handle, leaving the cutter inoperable.A functional evaluation revealed that the cutters did not operate unless the shaft was pushed into the handle fully.It did not remain in place, indicating that there may have been a component missing or broken within the handle.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.The complaint was confirmed and the root cause was associated with component failure.Factors that could have contributed to the reported event include excess force during use, sterilization processes, or wear from day to day use.

Brand Name
FLUSH SUTURE CUTTER XL
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11183204
Report Number1219602-2021-00142
Device Sequence Number19781998
Product Code NBH
UDI-Device Identifier03596010654182
UDI-Public03596010654182
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203052
Device Catalogue Number72203052
Device Lot Number50777772
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer02/10/2021
02/10/2021
Initial Report FDA Received Date01/17/2021
Supplement Report FDA Received Date02/11/2021
02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1